Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 43, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 3, 2013, 4:47 PM MST for Yavapai County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2013, 4:47 PM MST (23:47 UTC)
- Expired
- Sep 3, 2013, 7:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 118 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956 WGUS55 KFGZ 032347 FFWFGZ AZC025-040145- /O.NEW.KFGZ.FF.W.0043.130903T2347Z-130904T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 447 PM MST TUE SEP 3 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 645 PM MST * AT 439 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WESTERN SIDE OF PRESCOTT. FLOOD WATERS UP TO 4 FEET DEEP HAVE BEEN REPORTED BY YAVAPAI COUNTY SHERIFF OFFICERS. * LOCATIONS IN THE WARNING INCLUDE PRESCOTT CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WILLOW CREEK...BOTTLENECK WASH AND GRANITE CREEK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3464 11254 3469 11239 3461 11241 3456 11253 $$ RB
2 follow-up statements
162 WGUS55 KFGZ 040014 FFWFGZ AZC025-040345- /O.EXT.KFGZ.FF.W.0043.000000T0000Z-130904T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 514 PM MST TUE SEP 3 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXTENDED THE * FLASH FLOOD WARNING FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 845 PM MST * AT 506 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER WESTERN PRESCOTT. FLOOD WATERS WILL CONTINUE TO FLOW EAST ALONG AREA CREEKS AND THROUGH THE CITY OF PRESCOTT THIS EVENING. FLOOD WATERS UP TO 4 FEET HAVE BEEN REPORTED BY THE YAVAPAI COUNTY SHERIFFS OFFICE. * LOCATIONS IN THE WARNING INCLUDE THE CITY OF PRESCOTT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WILLOW CREEK...BOTTLENECK WASH...GRANITE CREEK...MILLER CREEK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3464 11254 3469 11239 3461 11241 3456 11253 $$ RB
424 WGUS75 KFGZ 040215 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 715 PM MST TUE SEP 3 2013 AZC025-040214- /O.CAN.KFGZ.FF.W.0043.000000T0000Z-130904T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ- 715 PM MST TUE SEP 3 2013 ...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE FOR CENTRAL YAVAPAI COUNTY... THE FLASH FLOODING ACROSS THE PRESCOTT AREA HAS ENDED. LAT...LON 3464 11254 3469 11239 3461 11241 3456 11253 $$ TC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:45 PM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 3, 2:45 PM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST TUE SEP 3 2013 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE EAST WILL INCREASE THUNDERSTORM ACTIVITY ACROSS ARIZONA TODAY AND TONIGHT. A DRIER AIRMASS WILL RETURN TO THE AREA FOR THE LATTER HALF OF THE WEEK. TEMPERATURES WILL WARM TO A FEW DEGREES ABOVE NORMAL BY LATE IN THE WEEK. && .DISCUSSION...HIGH PRESSURE REMAINS TO THE EAST OF AZ WITH SOUTH- EASTERLY FLOW ACROSS MUCH OF THE STATE. THE APPROACH OF AN UPPER LEVEL TROUGH IS EXPECTED TO ENHANCE THUNDERSTORM ACTIVITY ACROSS MUCH OF AZ TODAY. IN ADDITION...THE TIMING OF THE TROUGH MOVING INTO NRN AZ DURING THE EVENING HOURS WILL LEAD TO INCREASED POTENTIAL FOR CONTINUED EVENING/OVERNIGHT ACTIVITY. LINGERING MOISTURE WILL ALLOW SCATTERED THUNDERSTORM DEVELOPMENT AGAIN ON WEDNESDAY BUT DRIER AND MORE STABLE AIR THEN MOVES INTO THE AREA THURSDAY THROUGH SATURDAY. EXPECT A DECREASE IN CONVECTIVE ACTIVITY. TEMPS WILL WARM TO A FEW DEGREES ABOVE NORMAL. THERE IS STILL SOME UNCERTAINTY IN HOW THE FORECAST WILL PLAY OUT FOR NEXT WEEKEND. THE ECMWF CONTINUES TO BE MORE AGGRESSIVE IN DRAWING MOISTURE NORTH INTO AZ WHILE THE GFS TRIES TO KEEP HIGH PRESSURE ESTABLISHED OVER THE REGION SUPPRESSING ADDITIONAL MOISTURE SURGES. HAVE NOT MADE ANY BIG CHANGES TO THE EXTENDED FORECAST AS WE WILL CONTINUE TO MONITOR FORECAST TRENDS. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN AZ THROUGH THIS EVENING...BEFORE DIMINISHING OVERNIGHT. MVFR/IFR CONDITIONS AND WIND GUSTS TO 40 KT POSSIBLE WITH THE STRONGER STORMS. ANOTHER ROUND OF STORMS WILL DEVELOP AFTER 18Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DB AVIATION.......KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 3, 11:35 AM MST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1135 AM MST TUE SEP 3 2013 AZZ004>018-037>040-040700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1135 AM MST TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN ARIZONA TODAY. THIS DISTURBANCE WILL COMBINE WITH MONSOON MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. STORM ACTIVITY IS EXPECTED TO LAST WELL INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SLIGHT DRYING FROM WEDNESDAY THROUGH THE WEEKEND SHOULD BRING A DECREASE IN THUNDERSTORM COVERAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:16 PM MST | Special Weather Statement | FGZ | 44 min | |
| Sep 2, 6:23 PM MST | Areal Flood Advisory | FGZ | Coconino | 112 min |
| Sep 3, 3:33 PM MST | Areal Flood Advisory | FGZ | Gila | 117 min |
| Sep 3, 4:07 PM MST | Areal Flood Advisory | FGZ | Yavapai | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.